Jump to content
CrazyBoards.org
Sign in to follow this  

Recommended Posts

Okay so I'm on a lot of meds now and just started seeing a new pdoc who's thinking of making some serious changes. I have bipolar, anxiety, ADHD, hypothyroidism, and a pituitary tumor. When I was first diagnosed with BP, I was on lithium and seroquel, which worked well enough until I got depressed enough to get hospitalized a second time. That's when I added klonopin and switched to depakote because lithium was starting to affect my kidneys. This combo controls my mania more than my depression and my anxiety is still bad. My previous pdoc added Strattera for the ADHD but I'm not sure it's actually doing anything. She also added a small dose of trazadone because I was having trouble falling asleep. That helps but also might be making me sleep too much. 

Anyway, new pdoc suggested replacing the seroquel and/or the depakote due to weight issues and fatty liver (which may be from the depakote or just cause I'm fat who knows). He thinks Saphris could replace Seroquel and be better from a weight perspective. However, I'm dependent on Seroquel for sleep in addition to my other meds, and it doesn't seem like Saphris has that same effect. I'm more open to changing up the Depakote since I gained a lot of weight on it, but I don't know how good the other mood stabilizers are with mania, which has caused big problems in the past. 

Does anyone know much about Saphris and sleep or weight gain? And what other mood stabilizers might be good (i.e. More weight neutral and helpful for depression and mania).  

Share this post


Link to post
Share on other sites

Tegretol is another anticonvulsant like Depakote that acts as a mood stabilizer. I take Tegretol for depression, but I think it is also good for mania from what I read. I find Tegretol to be weight neutral. It certainly has never caused me to eat like Depakote did.

Share this post


Link to post
Share on other sites

I'm avoiding depakote if at all possible due to it's side effects. It is hard on the liver and the body in general.

Share this post


Link to post
Share on other sites

Saphris was GREAT for sleep. Seriously, put one of those ODTs under your tongue, give it like 30-45 mins and you will be literally STUMBLING around your so drowsy. I started on just 5mg at night and then decreased to 2.5mg because of akathisia. Ultimately stopped it because my thoughts were TOO quiet and I was zoned out all the time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By dragonfly23
      For the last three months I have been lowering my Seroquel dose.    Well longer than that. Due to long term use I developed cataracts and my cholesterol is very high. 
      Over about a year I dropped from 700 to 400mg.  Easy peasy. 
      This last 400 has been awful. I am going slowly.  I get so sick.  Sweats, headaches, can’t eat, can’t sleep.   Like no sleep.    So I get to none.  Made it.  Doing well.  Two weeks out things are not good at all. 
      I cant even explain how my head is acting.    Not good on the mood spectrum (BP 1) I moved back to 50mg.  (Pdoc is on board) I can sorta sleep and other physical symptoms minimized. 
      I am rapid cycling and I am sure I am not hiding it well at work. 
      Looking for some insight into others experiences. 
      Did you get off successfully? 
      How long till negative symptoms were gone?
      Did you have to change to another AP?
      Thanks for any shared experiences in advance . 
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By lisa2712
      Hi,
      Does anyone taking Depakote go for a 3-month blood test, specifically to test the Depakote levels in your blood? I took Depakote about 6 years ago and I don't remember ever having to take a blood test to measure the Depakote levels in my blood. I remember being extremely tired on Depakote, to where I couldn't stay awake during the day even after a full night's sleep, and even after drinking caffeine. However, I go to a different psychiatrist now, and she told me on Depakote I would need to have my blood tested every 3 months to measure the Depakote level in my body. I was thinking that maybe I was so extremely tired on Depakote years ago was because I may have had too much of it in my body, because I didn't get any blood tests done for Depakote levels. 
    • By de414
      My old psych-NP gave me seroquel for sleep around the end of December last year. I haven't taken it every night as she wanted or else I wouldn't be still sitting here almost 11 months later with around 50 or 60 25mg pills left.
      I have used it randomly for particularly tough nights where I know I can't sleep or I just feel really amped up/anxious and don't want to take more than 1mg of Klonopin.
      Is this ok to do?
      When I do use it, it ranges from 25-75mg and I sleep like a baby.
    • By Pixelish
      Hi all! I'm brand spanking new to the forums and I already have a question..is it normal for one's resting heart rate to steadily increase while starting Seroquel? Or should I be concerned? I'll admit I'm a bit anxious of it, though being a hypochondriac certainly doesn't help. I think I freaked myself out a bit today reading about how it can cause long QT syndrome and such. My FitBit (god bless that little watch) has tracked my heart rate steadily increasing since I began taking it (9/8/18), and I take half of a 25mg pill (so about 13mg) nightly before bed. I'm 5'8 and hovering around 108-111 lbs. Yes, I'm very underweight and that's actually part of why my doctor prescribed Seroquel, so it could help me gain weight (and raise my blood pressure). If it matters any, my only non-MI related diagnosis is ulcerative colitis, and I've been fighting that battle for ~2-3 years before it's finally recently gone into remission (before the Seroquel). I take no other medications at all and only supplement with a mild daily multi-vitamin. From previous tests my heart has been perfectly healthy, and my electrolytes/blood work have come back normal. Normal RHR for me is in the mid 60's to low 70's. Highest recorded RHR on my FitBit so far is 77bpm. I'm aware this is still perfectly within normal range, but isn't my body's normal. So just trying to gauge when/if I should be worried and talk to my doctor or ride it out. Seems like even the slightest of physical exertion shoots my heart rate into 100+bpm.

      Thanks much!!
      -P
×
×
  • Create New...